MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA095902A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The engineering evaluation is currently in progress.
 
Event or Problem Description
The following was reported by the gore fsa: the patient presented for a snorkel case.The gore® viabahn® vbx balloon expandable endoprosthesis was advanced into the celiac artery.The physician was only able to obtain 4 atmospheres during the inflation of the device.The physician was able to remove the balloon and insert a different balloon, successfully deploying the gore® viabahn® vbx balloon expandable endoprosthesis.There was no harm to the patient.
 
Additional Manufacturer Narrative
H.6.Conclusion code updated.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H.6.Results code 1: 213: a review of the manufacturing records verified the lot met all pre-release specifications.H.6.Results code 2: 213 the engineering analysis stated the following: the as-reported complaint, partial deployment, cannot be directly confirmed because the endoprosthesis remains implanted.Balloon leakage is confirmed and is considered the cause of reported partial deployment.The cause of the damage to the balloon cannot be further identified.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2020 a patient presented for a snorkel case.A gore® viabahn® vbx balloon expandable endoprosthesis was advanced into the celiac artery.During the inflation of the device, only 4 atmospheres could be obtained.The vbx balloon was removed and replaced with a different balloon, successfully deploying the gore® viabahn® vbx balloon expandable endoprosthesis.There was no harm to the patient.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
heidi inskeep
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key10952766
Report Number2017233-2020-01503
Device Sequence Number11051322
Product Code PRL
UDI-Device Identifier00733132637379
UDI-Public00733132637379
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2022
Device Model NumberBXA095902A
Device Catalogue NumberBXA095902A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer01/13/2021
11/05/2021
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date03/11/2021
11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale